MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VISIONAIRE LT CUTTING BLOCK KIT - LGNP; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. VISIONAIRE LT CUTTING BLOCK KIT - LGNP; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number V0100022
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a malfunction occurred during surgery.The cutting slot of the femur block was not completely molded so the surgeon ended up physically cutting through the femur block.Standard distal femoral cutting block used.No impact to the patient occurred.The patient still experienced a successful total knee replacement.
 
Additional Manufacturer Narrative
The associated legion visionaire cutting block kit was not returned for evaluation.Therefore a product evaluation could not be performed.However, case details have been provided.Therefore, an evaluation was conducted based on the information received.The review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.Our investigation including an engineering evaluation by our visionaire team noted that after evaluation, no root cause could be found for the complaint.All parts of the design were within visionaire standards.The part passed gauge inspection for anterior pinholes before shipping.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
VISIONAIRE LT CUTTING BLOCK KIT - LGNP
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8040447
Report Number1020279-2018-02379
Device Sequence Number11128819
Product Code JWH
UDI-Device Identifier03596010653130
UDI-Public03596010653130
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2018
Device Catalogue NumberV0100022
Device Lot Number00119394V1
Initial Date Received by Manufacturer 10/14/2018
Supplement Date Received by Manufacturer10/14/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1